Alert archive / Wyoming / Winter Storm Warnings in 2007
Winter Storm Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Mar 28, 2007, 3:45 AM MDT for 9 counties in Wyoming. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2007, 3:45 AM MDT (09:45 UTC)
- Expired
- Mar 30, 2007, 4:00 PM MDT
- In force
- 60 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 47 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 27, 2:00 PM MDT, 13 hours 45 minutes earlier.
Area forecast discussion, Mar 27, 2:00 PM MDT, 13 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 200 PM MDT TUE MAR 27 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY SHOWERS AND THUNDERSTORMS MOVING ACROSS PARTS OF WESTERN WYOMING THIS AFTERNOON AS A MAJOR WINTER STORM SYSTEM MOVES CLOSER TO THE STATE. MOST THUNDERSTORM ACTIVITY THIS AFTERNOON HAS BEEN SHORT LIVED AND MAINLY OVER THE MOUNTAINS. WILL NEED TO WATCH AREA AHEAD OF THESE STORMS AS DAYTIME HEATING AND INSTABILITY WILL KEEP THE THREAT OF STRONG STORMS INTO THE EVENING HOURS. MAIN PROBLEM SO FAR IS THE INCREASED SHEAR PROFILE THAT HAS DEVELOPED OVER THE LAST FEW HOURS. THIS HAS IN EFFECT DECREASE THE CHANCES OF SEVERE STORMS ACROSS OUR REGION EAST OF THE DIVIDE. NOW ON TO THE WINTER STORM SYSTEM EXPECTED TO MOVE INTO OUR WESTERN ZONES TONIGHT AND ACROSS THE WHOLE STATE WEDNESDAY AND THURSDAY. THIS IS SHAPING UP TO BE A MAJOR WINTER STORM EVENT FOR AN AREA THAT HAS NEEDED PRECIPITATION FOR A LONG TIME. MODELS HAVE COME CLOSER TOGETHER WITH THE TRACK OF THE LOW. EVEN WITH SOME DIFFERENCES IN TIMING AND TRACK THIS WILL STILL BE A MAJOR EVENT FOR OUR AREA. CURRENT FORECAST WE HAVE OUT LOOKS IN GOOD SHAPE SO NOT MUCH CHANGE NEEDED AT THIS TIME. WILL CONTINUE WINTER STORM WATCH AND WILL MORE THEN LIKELY UPGRADE IT OVER THE NEXT 24 HOURS. WILL ALSO KEEP THE HIGH WIND WARNING FOR OUR NORTHEAST ZONE THROUGH MIDNIGHT. WINDS CONTINUE TO BE WINDY ACROSS THE AREA AND ACROSS MOST OF THE STATE THIS AFTERNOON AND EVENING. SNOWFALL AMOUNTS WILL BE IMPRESSIVE FOR MOST LOCATIONS EAST OF THE DIVIDE WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON. MOST SNOWFALL LOOKS TO OCCUR WEDNESDAY AFTERNOON INTO THURSDAY MORNING WHERE STORM TOTALS OF UP TO 2 FEET OVER THE BIGHORN MOUNTAINS ALONG WITH 18 TO 20 INCHES ACROSS THE WIND RIVER MOUNTAINS AND CASPER MOUNTAIN ARE LIKELY. SHOULD ALSO SEE OVER A FOOT FOR THE MOUNTAINS WEST OF CODY. VALLEY LOCATIONS EAST OF THE DIVIDE SHOULD SEE 4 TO 6 INCHES ACROSS THE BIGHORN BASIN AND 6 TO 10 INCHES ACROSS JOHNSON COUNTY. IN THE WIND RIVER BASIN EXPECT 4 TO 6 INCHES ACROSS THE NORTHERN SECTIONS WITH 6 TO 10 INCHES ACROSS MOST OF THE SOUTHERN AREAS WITH THE LANDER FOOTHILLS CLOSE TO A FOOT. THIS SYSTEM THEN STARTS TO MOVE OUT OF THE AREA AND DECREASE IN STRENGTH BY FRIDAY WHERE MOST AREA WILL SLOWLY RECOVER FORM THIS WEATHER EVENT. TEMPERATURES TO ONLY INCREASE A FEW DEGREES AS COOLER AIR REMAINS OVER THE REGION. NORTHWEST FLOW WILL KEEP CHANCES OF SNOW SHOWERS ACROSS OUR NORTHWESTERN ZONES. WILL SEE IF THIS UPPER LOW MOVES OUT OF THE AREA AS FORECAST...IF NOT THEN SCATTERED SNOW SHOWERS COULD BE COMMON ACROSS MOST OF THE REGION ALL DAY FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY STILL SOME UNCERTAINTY AS TO HOW SLOW OUR SPRING STORM WILL GO AND THUS WILL HAVE TO KEEP SOME LOWER POPS ACROSS OUR ERN ZONES INTO FRIDAY. OTHER CHALLENGE WILL BE TO DETERMINE HOW MUCH ENERGY WILL MOVE ACROSS OUR DEVELOPING WESTERLY FLOW AND HOW MUCH PACIFIC MOISTURE WILL GET ENTRAINED IN THIS. THE GFS IS MUCH MORE BULLISH THAN THE ECMWF INITIALLY BUT THEN EVEN THE ECMWF SHOWS A SIGNIFICANT WAVE PASSING ACROSS MONTANA SUNDAY NIGHT AND MONDAY. FOR NOW HAVE JUST KEPT 30 POPS IN THE NRN MOUNTAINS WITH SLIGHT CHANCES ACROSS PARTS OF THE LOWER ELEVATIONS. HARD TO TOTALLY REMOVE POPS WITH PERSISTENT SHORTWAVES IN THIS FLOW SO KEPT THE 20 TO 30 POPS INTO TUESDAY. WILL TRY AND FINE TUNE THIS TOMORROW BUT THE SHORT TERM HAS TAKEN UP THE MAJORITY OF OUR TIME AND IT SHOULD BE EVEN MORE ACTIVE TOMORROW NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING IN EFFECT FOR NORTHERN JOHNSON COUNTY...WYOMING ZONE 10 THROUGH THROUGH MIDNIGHT. WINTER STORM WATCH FOR MUCH OF THE CWA BEGINNING AT 12 PM WEDNESDAY THROUGH 6 PM THURSDAY...WYOMING ZONES 02...03...04...05...06...07... 08...09...10...11...15...17...18...19...20...22...28...29...30. && SHORT TERM...HD LONG TERM...SKRBAC
Hazardous weather outlook, Mar 27, 4:40 AM MDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 440 AM MDT TUE MAR 27 2007 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 440 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING IN EFFECT FOR NORTHERN JOHNSON COUNTY STARTING TUESDAY AT 9 AM MDT CONTINUING THROUGH MIDNIGHT... ...WINTER STORM WATCH IN EFFECT FOR MUCH OF CENTRAL WYOMING STARTING WEDNESDAY AT 12 PM MDT AND CONTINUING THROUGH 6 PM MDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A SPRING LIKE STORM DAY WILL BE FOUND ACROSS THE AREA TODAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED OVER MUCH OF THE AREA. STRONG WINDS ACROSS NORTHERN JOHNSON COUNTY WILL CREATE AREAS OF DANGEROUS CROSSWINDS ON INTERSTATE 90 EAST OF BUFFALO. ADDITIONALLY...STRONG INSTABILITY LOOKS TO BRING ISOLATED SEVERE THUNDERSTORMS OVER SWEETWATER COUNTY AND SOUTHWEST WYOMING DURING THE LATER MORNING HOURS AND INTO THE AFTERNOON. EXPECT THESE STORMS TO COME WITH DAMAGING WINDS AND HAIL. ADDITIONALLY...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE FOUND ACROSS CENTRAL WYOMING DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS EASTERN FREMONT...AND NATRONA COUNTIES. PERIODS OF HEAVY RAIN...HAIL...AND GUSTY WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS ACROSS IMPACTED AREAS. MOTORISTS WILL WANT TO EXTREME CAUTION IF THESE CONDITIONS ARE ENCOUNTERED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY STRONG EARLY SPRING STORM WILL LIKELY IMPACT MUCH OF CENTRAL WYOMING BEGINNING LATE WEDNESDAY MORNING. MUCH OF THE AREA WILL SEE HEAVY SNOWFALL...AND STRONG WINDS. THIS STRONG SNOW STORM WILL CONTINUE INTO THE EVENING HOURS ON THURSDAY...WITH WINDY CONDITIONS STILL EXPECTED THROUGHOUT THE LENGTH OF THE STORM. TREACHEROUS DRIVING CONDITIONS ARE EXPECTED LATE WEDNESDAY THROUGH THURSDAY ACROSS MUCH OF THE AREA. MOTORISTS WILL WANT TO CHECK ROAD CONDITIONS BEFORE TRAVELING...AND ANTICIPATE AREAS OF LIMITED VISIBILITY AND VERY SLICK ROADS...ESPECIALLY OVER INTERSTATE 25 NORTH OF CASPER... INTERSTATE 90 THROUGH JOHNSON COUNTY...AND INTERSTATE 80 ACROSS SWEETWATER COUNTY. BY THE TIME THIS STORM ENDS ON THURSDAY...SNOWFALL ACCUMULATIONS OF UP TO 2 FEET ARE POSSIBLE IN THE BIG HORN AND EASTERN WIND RIVER MOUNTAINS...WITH UP TO A FOOT POSSIBLE IN LOWER LYING AREAS. A POTENTIAL BLIZZARD IS A STRONG POSSIBILITY ACROSS JOHNSON COUNTY WEDNESDAY NIGHT INTO THURSDAY. STAY TUNED FOR FURTHER UPDATES TO THIS IMPRESSIVE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT THUNDERSTORM ACTIVITY TODAY...ESPECIALLY THE SIZE OF ANY HAIL AND STRENGTH OF WIND GUSTS. SNOW AMOUNTS ACROSS THE WEST ARE ALSO APPRECIATED. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 6:27 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 63 min |
| Mar 28, 3:45 AM MDT | Blizzard Warning | RIW | Johnson | 47 hr |
| Mar 28, 3:45 AM MDT | Snow Advisory | RIW | Fremont | 24 hr |
Nearby
Winter Storm Warnings in Wyoming, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.